Alert archive / New Jersey / Gale Watches in 2013

Gale Watch 1, NWS Philadelphia/Mount Holly

January 18, 2013

NWS Philadelphia/Mount Holly issued this gale watch at Jan 18, 2013, 3:17 AM EST. It took effect at Jan 19, 2013, 11:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 18, 2013, 3:17 AM EST (08:17 UTC)
In effect from
Jan 19, 2013, 11:00 AM EST
Expired
Jan 18, 2013, 8:55 PM EST
In force
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted, in the capitals the NWS used until 2016.

515 
WHUS71 KPHI 180817
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
317 AM EST FRI JAN 18 2013

ANZ450-451-182130-
/O.CON.KPHI.SC.Y.0004.000000T0000Z-130118T1800Z/
/O.NEW.KPHI.GL.A.0001.130119T1600Z-130121T0000Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
317 AM EST FRI JAN 18 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...
...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY
EVENING.

* WINDS...NORTH WINDS 15 TO 20 KNOTS WITH GUSTS UP TO 30 KNOTS
  THIS MORNING. SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT
  SATURDAY AND SUNDAY.

* SEAS...2 TO 4 FEET TODAY. SEAS 5 TO 8 FEET SATURDAY AND SUNDAY. 

* TIMING...STRONGEST WINDS THIS MORNING WILL OCCUR BEFORE 10 AM.
  GALE FORCE WIND GUSTS ARE EXPECTED SATURDAY INTO SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ431-452>455-181800-
/O.CON.KPHI.SC.Y.0004.000000T0000Z-130118T1800Z/
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
317 AM EST FRI JAN 18 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...2 TO 4 FEET.

* TIMING...STRONGEST WINDS THIS MORNING WILL OCCUR BEFORE 10 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
3 follow-up statements
863 
WHUS71 KPHI 181100
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
600 AM EST FRI JAN 18 2013

ANZ430-181800-
/O.EXA.KPHI.SC.Y.0004.000000T0000Z-130118T1800Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
600 AM EST FRI JAN 18 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON.

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...2 TO 3 FEET.

* TIMING...STRONGEST WINDS THIS MORNING WILL OCCUR BEFORE 10 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

ANZ450-451-190000-
/O.CON.KPHI.SC.Y.0004.000000T0000Z-130118T1800Z/
/O.CON.KPHI.GL.A.0001.130119T1600Z-130121T0000Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
600 AM EST FRI JAN 18 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...
...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SUNDAY EVENING...

* WINDS...NORTH WINDS 15 TO 20 KNOTS WITH GUSTS UP TO 30 KNOTS
  THIS MORNING. SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT
  SATURDAY AND SUNDAY.

* SEAS...2 TO 4 FEET TODAY. SEAS 5 TO 8 FEET SATURDAY AND SUNDAY. 

* TIMING...STRONGEST WINDS THIS MORNING WILL OCCUR BEFORE 10 AM.
  GALE FORCE WIND GUSTS ARE EXPECTED SATURDAY INTO SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ431-452>455-181800-
/O.CON.KPHI.SC.Y.0004.000000T0000Z-130118T1800Z/
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
600 AM EST FRI JAN 18 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...2 TO 4 FEET.

* TIMING...STRONGEST WINDS THIS MORNING WILL OCCUR BEFORE 10 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
285 
WHUS71 KPHI 181752
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1252 PM EST FRI JAN 18 2013

ANZ450-451-190700-
/O.CAN.KPHI.SC.Y.0004.000000T0000Z-130118T1800Z/
/O.CON.KPHI.GL.A.0001.130119T1600Z-130121T0000Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
1252 PM EST FRI JAN 18 2013

...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SUNDAY EVENING...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
SMALL CRAFT ADVISORY.

* WINDS...NORTH WINDS 15 TO 20 KNOTS WITH GUSTS UP TO 30 KNOTS 
  THIS MORNING. SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT 
  SATURDAY AND SUNDAY.

* SEAS...5 TO 8 FEET.

* TIMING...STRONGEST WINDS THIS MORNING WILL OCCUR BEFORE 10 AM. 
  GALE FORCE WIND GUSTS ARE EXPECTED SATURDAY INTO SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ430-431-452>455-181900-
/O.CAN.KPHI.SC.Y.0004.000000T0000Z-130118T1800Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1252 PM EST FRI JAN 18 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
SMALL CRAFT ADVISORY.

WINDS HAVE DROPPED BELOW ADVISORY CRITERIA. WINDS WILL INCREASE
AGAIN ON SATURDAY AND ANOTHER SMALL CRAFT ADVISORY MAY BE NEEDED.

$$
176 
WHUS71 KPHI 190155
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
855 PM EST FRI JAN 18 2013

ANZ450-451-191600-
/O.UPG.KPHI.GL.A.0001.130119T1600Z-130121T0000Z/
/O.NEW.KPHI.SC.Y.0005.130119T1100Z-130121T0000Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
855 PM EST FRI JAN 18 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM SATURDAY TO 7 PM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM SATURDAY TO 7 PM
EST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS...SOUTHWEST 15 TO 25 KT WITH A FEW GUSTS AS HIGH AS 35 KT
  BECOMING WEST AT SIMILAR SPEEDS ON SUNDAY.

* SEAS...4 TO 8 FEET.

* TIMING...STRONGEST WINDS SHOULD OCCUR DURING THE DAYS ON SATURDAY
  AND SUNDAY, WITH A LULL POSSIBLE ON SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

ANZ430-431-452>455-470-191600-
/O.NEW.KPHI.SC.Y.0005.130119T1100Z-130121T0000Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM-
855 PM EST FRI JAN 18 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM SATURDAY TO 7 PM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM SATURDAY TO 7 PM
EST SUNDAY.

* WINDS...SOUTHWEST 15 TO 25 KT WITH A FEW GUSTS AS HIGH AS 35 KT.
  WEST WINDS AT SIMILAR SPEEDS ON SUNDAY. 

* SEAS...1 TO 4 FEET ON DELAWARE BAY AND 4 TO 8 FEET ON THE OCEAN.
 
* TIMING...STRONGEST WINDS SHOULD OCCUR DURING THE DAYS ON
  SATURDAY AND SUNDAY, WITH A LULL POSSIBLE ON SATURDAY NIGHT.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

TFG

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale watch went out at Jan 18, 12:52 AM EST, 2 hours 25 minutes earlier.

Area forecast discussion, Jan 18, 12:52 AM EST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1252 AM EST FRI JAN 18 2013

.SYNOPSIS...
A COLD FRONT WILL CROSS THE AREA TONIGHT AS LOW PRESSURE MOVES FROM
THE SOUTHEAST STATES TO A POSITION WELL OFF THE EAST COAST. HIGH
PRESSURE OVER THE OHIO VALLEY FRIDAY MORNING WILL BUILD OVER THE
AREA INTO SATURDAY. LOW PRESSURE WILL MOVE ACROSS THE GREAT LAKES
AND THEN DOWN THE SAINT LAWRENCE VALLEY FROM SATURDAY NIGHT THROUGH
MONDAY. HIGH PRESSURE WILL AFFECT THE AREA EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
THE WINTER WEATHER ADVISORIES HAVE BEEN CANCELLED AS THE BEST OF
THE BANDING STARTS TO MOVE OFFSHORE.

THE BEST BANDING IN CONJUNCTION WITH THE MID LEVEL FRONTOGENETIC
FORCING IS ABOUT TO MOVE OFFSHORE...AND SHOULD EXIT SUSSEX COUNTY
DELAWARE AND CAPE MAY NEW JERSEY BEFORE 230 AM. SURFACE
OBSERVATIONS AND WEB CAMS SHOW THAT THE INTENSITY OF THE SNOW HS
BACKED OFF AS THE FORCING EDGES FURTHER OFF THE COAST. BEHIND THE
MAIN BANDING...THE PRECIPITATION IS FALLING LIGHTLY ENOUGH SO THAT
IT COULD BE EITHER RAIN OR SNOW...AS THE LOWEST PART OF THE COLUMN
IS STILL ABOVE FREEZING.

THE DRIER AIR FROM THE NORTHWEST ATE INTO THE MOISTURE WITH THE
BANDING...LIMITING THE AREAL COVERAGE OF THE HIGHER VERTICAL
VELOCITIES AND ACCUMULATING SNOW ON THE ALREADY WET GROUND. THE
DRIER AIR WILL PUSH STEADILY EAST...WITH THE LAST OF THE STEADIEST
PRECIPITATION MOVING OFFSHORE AROUND DAYBREAK.

THE DRIER AIR SHOULD ALSO ALLOW BREAKS IN THE LOWER CLOUDS TO
BECOME BIGGER...WITH CLEARING OUTSIDE OF THE UPSLOPE FLOW EXPECTED
IN THE NEXT COUPLE OF HOURS. OVERNIGHT LOWS LOOK OK AT THIS
POINT...AS WINDS PICK UP TOWARD DAYBREAK.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 AM SATURDAY/...
LEFTOVER MORNING LOWER CLOUDINESS DISSIPATES DURING THE DAY WITH A
SEASONABLY COLD SUNNY AFTERNOON ALBEIT A GUSTY NW WIND IN THE MORNING
ADDING A CHILL.  BLENDED 12Z/17 NCEP MOS GUIDANCE FOR FRIDAY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
A RATHER FAST FLOW ALOFT WILL BE IN PLACE DURING THE LONG TERM. A
BROAD TROUGH ACROSS THE EASTERN PART OF THE COUNTRY AND SRN CANADA
AND A RIDGE OVER THE WEST COAST. THIS WILL USHER IN COLDER THAN
NORMAL AIR TO THE REGION LATE THIS WEEKEND INTO NEXT WEEK. THIS
WILL BE THE COLDEST AIR MASS OF THE WINTER SO FAR. LOWS NEXT MON
AND TUE MAY NOT EVEN GET ANY HIGHER THAN FREEZING IN MANY PARTS OF
THE FORECAST AREA.

THERE ARE NO SIGNIFICANT SYSTEMS THAT MAKE A MOVE TOWARD OUR AREA
DURING THE LONG TERM. A LOW DOES MOVE BY TO THE NORTH FRI NIGHT INTO
SAT NIGHT. ITS ASSOCIATED FRONTS MAY BRING SOME SNOW SHOWERS TO THE
SRN POCONOS AND NRN NJ SAT NIGHT INTO SUNDAY. ANOTHER LOW MAY
DEVELOP ALONG THE EAST COAST AND BRING SOME LIGHT SNOWS TO THE AREA
MONDAY AND MONDAY NIGHT. THE SNOW FROM THIS SYSTEM LOOKS LIGHT AND
MOST OF IT WILL PROBABLY STAY OFFSHORE. WE HAVE KEPT IN LOW CHC/SLGT
CHC POPS IN FOR MON AND MON NIGHT FOR NOW. ANOTHER AREA OF HIGH
PRESSURE WILL AFFECT THE AREA FOR THE MIDDLE OF NEXT WEEK.
TEMPERATURES WILL MODERATE BACK TO NEAR NORMAL BY NEXT THU AS THE
HIGH MOVES OFF THE EAST COAST.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THE LAST OF THE PRECIPITATION IS MOVING OFFSHORE EARLY THIS
MORNING...AND IT NOW APPEARS THAT EVEN KACY AND KMIV WILL REMAIN VFR
THROUGH THE EARLY MORNING HOURS. ELSEWHERE...VFR CONDITIONS CONTINUE
WITH MAINLY MID LEVEL CLOUDINESS. NORTH TO NORTHWEST WINDS WILL
INCREASE TO 8 TO 12 KNOTS BEFORE 1200 UTC FOR MOST LOCATIONS.

VFR CONDITIONS ARE EXPECTED TODAY. MOST PLACES SHOULD SEE MAINLY
SCATTERED CLOUDS WITH BASES NEAR 4000 FEET. THERE IS THE POTENTIAL
FOR KRDG AND KABE TO SEE A PERIOD OF VFR CEILINGS WITH VASES NEAR
4000 FEET BETWEEN 1500 AND 1900 UTC...BUT CONFIDENCE WAS NOT HIGH
ENOUGH TO INCLUDE IN THE FORECAST.

NORTH WINDS WILL SLOWLY BACK TO NORTHWEST THIS MORNING. MOST PLACES
WILL SEE SUSTAINED WINDS BETWEEN 10 AND 15 KNOTS. GUSTS TO 24 KNOTS
ARE EXPECTED BETWEEN 1400 AND 1800 UTC...MAINLY FROM KPHL SOUTHEAST.
THE GUSTINESS SHOULD BACK OFF AFTER 2000 UTC.

VFR CONDITIONS EXPECTED TONIGHT...WITH JUST SOME HIGH AND MID LEVEL
CLOUDS. LIGHT WINDS WILL BECOME SOUTHWEST AFTER MIDNIGHT...AND COULD
INCREASE TO 8 TO 10 KNOTS TOWARD 1200 UTC SATURDAY.

OUTLOOK...
SATURDAY...MOSTLY VFR. GUSTY WINDS SAT.
SAT NIGHT THRU SUN NIGHT...VFR WITH FLURRIES WELL NORTH.
MON THRU TUE...MOSTLY VFR WITH -SN POSSIBLE.

&&

.MARINE...
SCA ADDED TO THE SHOOK ANZ450 WATERS AS NLY CAA WINDS INCREASE
06Z-09Z.

TONIGHT...OFF DELAWARE WINDS VEER TO THE NORTH AS THE SURFACE WAVE
DEVELOPS AND EXITS THE NORTH CAROLINA COAST AFTER 0600 UTC FRIDAY.
MEANWHILE OFF NJ...LIGHT NW WIND AHEAD OF THE SWD MOVING CF THEN
SHIFT ABRUPTLY NNE 06Z-09Z AND G 20-25 KTS.

ITS POSSIBLE ISOLATED NNW GALE FORCE GUSTS WILL OCCUR AT THE MOUTH
OF DE BAY TOWARD SUNRISE FRIDAY. NO 44009 DATA SO WE WONT REALLY
KNOW.

44009 IS SCHEDULED BACK IN SERVICE BY FEBRUARY 1...WEATHER
PERMITTING THE TECHS TO VISIT THE BUOY.

WHATEVER SCA CONDITIONS ARE OCCURRING AT DAYBREAK FRIDAY SHOULD END
BY AROUND 16Z.

OUTLOOK...
A PERIOD OF SCA CONDITIONS WITH GUSTS TO AROUND 30 KTS EXPECTED
SAT THROUGH SUNDAY NIGHT.

&&

.CLIMATE...
CONTINUING TO AVG 6 TO 7 DEGS ABOVE NORMAL THROUGH THE FIRST 16
DAYS OF JANUARY-WHICH CONTINUES THE RELATIVE TO NORMAL WARMTH OF
DEC 2012!

TODAY ANOTHER ABOVE NORMAL DAY...OUR LAST BELOW NORMAL DAY WAS THE
3RD.

IT WILL BE COLD NEXT WEEK WITH THE COLDEST AIR OF THE SEASON SO
FAR AND SUBZERO WIND CHILLS SEEM LIKELY IN THE POCONOS.

HOWEVER...THE 46 MEMBER NAEFS WHICH IS A NICE PREDICTOR FOR WEEK
TWO /DAY8-14 AVERAGE TEMPS/ OFFERS STRONG INDICATIONS THAT THE
MONTH OF JANUARY WILL WARM ABOVE NORMAL AGAIN FOR AT LEAST THE
LAST SEVERAL DAYS OF THE MONTH AS THE FLOW GOES ZONAL NATIONALLY
OR EVEN TROUGHS IN THE WEST AND PERMITS THE RIDGE TO BUILD BACK
UP INTO THE SE USA.

THAT PROBABLY MEANS JANUARY HAS A GOOD CHANCE OF AVERAGING ABOVE
NORMAL.

THIS WARMER THAN NORMAL PATTERN IS ALSO PROBABLY RELATED TO THE
LESS THAN RECENTLY USUAL NUMBER OF GALE AND STORM EVENTS IN OUR
MARINE WATERS. LESS CONTRAST IN AIRMASSES EQUATES TO LESS WIND...
WITH THE POLAR JET REMOVED WELL TO OUR NORTH MOST OF THE TIME THIS
FALL-WINTER.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR ANZ431-
     450>455.

&&

SYNOPSIS...O'HARA
NEAR TERM...HAYES
SHORT TERM...DRAG
LONG TERM...O'HARA
AVIATION...HAYES/O'HARA
MARINE...DRAG/O'HARA
CLIMATE...
Hazardous weather outlook, Jan 18, 12:33 AM EST, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1233 AM EST FRI JAN 18 2013

NJZ001-PAZ054-055-190545-
SUSSEX-CARBON-MONROE-
1233 AM EST FRI JAN 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE COLDEST AIRMASS OF THE SEASON WILL BE IN PLACE TUESDAY AND
WEDNESDAY. WIND CHILL VALUES COULD DROP BELOW ZERO AT TIMES ON
TUESDAY MORNING AND WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-MDZ008-012-NJZ007>010-012-015>019-PAZ060>062-070-071-101>106-
190545-
NEW CASTLE-CECIL-KENT MD-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-BERKS-LEHIGH-
NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
1233 AM EST FRI JAN 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ013-014-020-026-027-190545-
WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
1233 AM EST FRI JAN 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ015-019-020-NJZ021>025-190545-
KENT-INLAND SUSSEX-DELAWARE BEACHES-QUEEN ANNES-TALBOT-CAROLINE-
CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-
1233 AM EST FRI JAN 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

ADDITIONAL LIGHT SNOW OVERNIGHT COULD RESULT IN SMALL
ACCUMULATIONS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-190545-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1233 AM EST FRI JAN 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jan 17, 10:45 PM EST, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1045 PM EST THU JAN 17 2013

DEZ003-004-180545-
INLAND SUSSEX-DELAWARE BEACHES-
INCLUDING THE CITIES OF...GEORGETOWN...REHOBOTH BEACH
1045 PM EST THU JAN 17 2013

...RAPID CHANGEOVER TO SNOW...

DOPPLER RADAR IN DOVER DELAWARE SHOWS A HEAVIER BAND OF
PRECIPITATION ACROSS CENTRAL AND SOUTHERN SUSSEX COUNTY DELAWARE
AT THIS TIME. A RAPID CHANGEOVER FROM RAIN TO SNOW IS/WILL OCCUR
BY 11PM AS THIS BAND TRACKS TOWARDS THE SOUTHEAST. VISIBILITIES
WITHIN THE BAND WILL DROP TO 1 MILE OR LESS MAKING TRAVEL VERY
TREACHEROUS. PLEASE USE EXTRA CAUTION WHEN DRIVING THROUGH THIS BAND TONIGHT
AND USE YOUR LOW BEAM SETTING.

HEAVENER
Special weather statement, Jan 18, 12:35 AM EST, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1235 AM EST FRI JAN 18 2013

DEZ003-004-180745-
INLAND SUSSEX-DELAWARE BEACHES-
INCLUDING THE CITIES OF...GEORGETOWN...REHOBOTH BEACH
1235 AM EST FRI JAN 18 2013

...CONTINUED HEAVY WET SNOW BAND...

THE HEAVY BAND OF THE SNOW THAT STARTED IN THE NORTH-CENTRAL PART OF THE
COUNTY HAS STEADILY BEEN MOVING TOWARDS THE SOUTHEAST AND HAS
GRADUALLY WEAKENED. THE BAND NOW LIES ALONG A SOUTHWEST TO
NORTHEAST AXIS FROM JUST WEST OF GUMBORO TO JUST EAST OF LEWES.
UPWARDS OF AN INCH OF ACCUMULATION CAN BE EXPECTED OVER THE NEXT
HOUR WITHIN THIS BAND, THOUGH MOSTLY ON THE GRASSY SURFACES.
VISIBILITIES WILL STILL BE DECREASED AND CAN DROP BELOW 1 MILE IN
AN INSTANT. CONTINUE TO USE CAUTION WHEN TRAVELING TONIGHT.

HEAVENER

Nearby

Gale Watches in New Jersey, 2013Every gale watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.